Page 1 of 3 123 LastLast
Results 1 to 10 of 29

Thread: doc added lyrica

  1. #1

    doc added lyrica

    went to doc yestrday she added 50mg of lyrica said take it at night and if that doesnt work then i could take one in the morning also added 7.5 mgs og hydrocodone

    does the lyrica help others that have burning pains in rectum and can you tell me your thoughts on lyrica or if theres something better to take
    to alcohol the cause of-and solution to-all of lifes problems [homer simpson]

  2. #2

    lyrica

    Lyrica is great. When it came out, my pain dr called it "son of neurontin". And so it is. I take 200mg x3 daily and have the okay for a 4th if necessary. While I can't speak specifically to your desired location of efficacy, it does take care of significant neuropathic pain for me. So successfully does it interfere with pain signals that I was able to ignore gall bladder problems until it was way too late. -word to the wise.

  3. #3
    Alcohol actually worsens nerve pain. Lyrica usually works better for nerve pain than neurontin because it makes your body release its own neurotransmitters, unlike neurontin which attempts to look like a neurotransmitter. Lyrica also is used to treat anxiety in Europe.

  4. #4
    Senior Member SuprSi's Avatar
    Join Date
    Jan 2012
    Location
    Southampton UK
    Posts
    477
    I'm pretty new, but it definatly seems to help. I'm only on 75mg x3 at the moment, going to speak to the doctor about increasing it a bit. Even at this low dosage, if I forget to take it, i sure as hell know about it!
    T11 Asia A after near-fatal bike crash.. Just happy to still be here

    No, I didn't loose my mind... It got scared and ran away!!

  5. #5
    col i hoe this helps the burning i ave how long does it take to get into your system
    to alcohol the cause of-and solution to-all of lifes problems [homer simpson]

  6. #6
    The response is dose dependent. So if you are not getting improvement in 24 or 48 hrs, you will have to get used to the side effects and then up the dose, aiming towards 400-600 mg per day and balancing the side effects with the benefits. BUT , give yourself 3 to 4 weeks at the dosage before reaching the conclusion that the side effects are too much to tolerate. I personally found that after 3 weeks at 300mg/day , the side effects went away enough that the balance of the equation of benefits to side effects was in favor of staying on the med.
    I have been on Lyrica since it came out, about 8 years. I am tempted to see if I can switch back to cheaper, Neurontin to save money since Lyrica is more expensive.

  7. #7
    Senior Member Cowboys_Place's Avatar
    Join Date
    Dec 2005
    Location
    Northern California
    Posts
    544
    So glad I came across this thread, I've been dealing with severe pain for the last four years and the Gabapentin 1200 mg three times a day my Dr. Has me on isn't working at all so I'm going to mention this medicine to her. . I notice the expense of it is quite a bit more but if it will help with the pain I will beg for that extra money on street corners!!

    BTW on Costco's web site does anyone know why no matter the dosage of Lyrica price is the same for the same amount of pills?
    Last edited by Cowboys_Place; 03-09-2012 at 02:44 PM.
    Courage is being scared to death but saddling up anyway. .(John Wayne)

  8. #8
    Senior Member grommet's Avatar
    Join Date
    Aug 2008
    Location
    California
    Posts
    2,691
    Quote Originally Posted by arndog View Post
    The response is dose dependent. So if you are not getting improvement in 24 or 48 hrs, you will have to get used to the side effects and then up the dose, aiming towards 400-600 mg per day and balancing the side effects with the benefits. BUT , give yourself 3 to 4 weeks at the dosage before reaching the conclusion that the side effects are too much to tolerate. I personally found that after 3 weeks at 300mg/day , the side effects went away enough that the balance of the equation of benefits to side effects was in favor of staying on the med.
    I have been on Lyrica since it came out, about 8 years. I am tempted to see if I can switch back to cheaper, Neurontin to save money since Lyrica is more expensive.
    What kind of side-effects have you had? I've been thinking about Lyrica but I am worried about the side-effects.

  9. #9
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,711
    It doesn't do squat for my pains, but it is making me gain weight, and causing some foot swelling.
    Alan

    Proofread carefully to see if you any words out.

  10. #10
    My side affects were blurred vision and swelling. It also did'nt seem to work any better for me than Gabapentin, plus I could'nt afford it. Both meds seemed to mess with my weight. I think a lot of that was actually water weight. My eating habits never changed. Once the doctors had to find a diuretic that worked due to leg swelling, weight kept coming off after six years of being on the med. The Gabapentin isn't the sole reason for the water gain....other medical issues have been the culprit.

    Depending on the severity of the burning, more than Lyrica and Hydrocodone may be needed. My cocktail includes time released Morphine, Gabapentin, and Percacet. There are many different directions one can go. I found it best for me to find a good pain doctor.

Similar Threads

  1. Forty-eight more smilies added
    By Jeff Weeks in forum Announcements & Feedback
    Replies: 6
    Last Post: 10-23-2005, 01:14 AM
  2. We've added to the zoo!!
    By LauraD in forum Life
    Replies: 2
    Last Post: 06-05-2003, 08:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •